Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
How this interaction occurs is not known.
What might happen:
The amount of busulfan in your blood may increase and cause more side effects than expected.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Be sure to keep all laboratory appointments. Let your doctor know if you develop any signs of an infection such as fever, chills, persistent sore throat; easy bruising or bleeding; unusual tiredness or fatigue; or abdominal pain.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Myleran (busulfan) US prescribing information. GlaxoSmithKline February, 2005.
2.Nilsson C, Aschan J, Hentschke P, Ringden O, Ljungman P, Hassan M. The effect of metronidazole on busulfan pharmacokinetics in patients undergoing hematopoietic stem cell transplantation. Bone Marrow Transplant 2003 Mar;31(6):429-35.